I've been on it for 15 years. My vision is being affected, although my retna looks good. I also have periferal neuropthy along with just feeling crappy. Insomnia too. I want off.
I don't believe so. I was on the highest dose for a few years when I developed central vision loss. My doctor had me discontinue it immediately, no weaning. He warned that it stays in your system for a really long time so the vision loss could continue to progress. I was fortunate in that they caught the vision loss early so it improved after a year off of the medicine. Best of luck!
No you don't have to wean off but the neuropathy is coming from your disease(s) not plaquenil. Plaquenil generally has no side effects except potential damage to the eyes over time and some people have stomach issues, especially when using the generic version. Please realise that only the eye symptoms could be linked to plaquenil but even those could be caused by your condition instead of the drug.
You may go into a huge flare by coming off it. If you aren't already on prednisone you might want to start to lessen the effects of not having plaquenil. What will you take to control your disease once you stop the plaquenil?
- Plaquenil Information for Consumers
- Plaquenil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plaquenil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Sep 2010 • 1 answer
Posted 25 May 2011 • 4 answers
Posted 1 Mar 2012 • 1 answer
Posted 27 Oct 2015 • 3 answers
Posted 25 May 2016 • 2 answers